Numerische Mathematik

, Volume 34, Issue 3, pp 247–270

Global optimization using interval analysis — the multi-dimensional case

  • Eldon Hansen
Algorithms for Non-Convergent Sequences

DOI: 10.1007/BF01396702

Cite this article as:
Hansen, E. Numer. Math. (1980) 34: 247. doi:10.1007/BF01396702


We show how interval analysis can be used to compute the global minimum of a twice continuously differentiable function ofn variables over ann-dimensional parallelopiped with sides parallel to the coordinate axes. Our method provides infallible bounds on both the globally minimum value of the function and the point(s) at which the minimum occurs.

Subject Classification

AMS(MOS): 65K05, 90C30

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Eldon Hansen
    • 1
  1. 1.Lockheed Missiles and Space CompanySunnyvaleUSA